Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 8, NWS Pocatello, ID

July 5, 2001Cassia County, Minidoka County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 5, 2001, 6:17 PM MDT for Cassia County, Minidoka County, Idaho. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 2001, 6:17 PM MDT (00:17 UTC)
Expired
Jul 5, 2001, 6:30 PM MDT
In force
13 min
Issued by
NWS Pocatello, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cassia County, ID, Minidoka County, ID

The radar

The Pocatello radar (KSFX), 113 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 0.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2001-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2001-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
2322 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WUUS55 KPIH 060017
SVRPIH
IDC031-067-060030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
617 PM MDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CASSIA COUNTY IN IDAHO
  THIS INCLUDES THE CITY OF BURLEY
  SOUTH CENTRAL MINIDOKA COUNTY IN IDAHO
  THIS INCLUDES THE CITIES OF...HEYBURN...RUPERT

* UNTIL 630 PM MDT

* AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTH OF BURLEY...OR ABOUT 7 MILES
  NORTHEAST OF MARION...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTHWEST OF DECLO...6 MILES SOUTHEAST OF BURLEY...6 MILES
  SOUTH OF HEYBURN AT 630 PM MDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

LAT...LON 4241 11396 4229 11379 4253 11341 4267 11363

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:45 PM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 5, 2:45 PM MDT, 3 hours 32 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
245 PM MDT THU JUL 05 2001

MONSOON MOISTURE CONTINUES TO FLOW NORTH ACROSS FCST/A. SAT WV LOOP
SHOWING DRY SLOT SLIDING NORTH INTO SOUTH-CENTRAL ID ATTM. CURRENT
RADAR LOOP SHOWING RAPIDLY DEVELOPING TSTMS IN THIS AREA ACROSS N NV.
EXPECTING THIS ACTIVITY TO SLIDE INTO FCST/A LATER THIS AFTN/EVE. THUS
USED SCATTERED POPS MOST AREAS. LOCALLY HEAVY DOWNPOURS POSSIBLE
ACROSS
CENTRAL MTNS (CLOSER TO JET DYNAMICS). A WEAK FRONTAL BNDRY WILL SLIDE
TO SE FCST/A LATE TONIGHT AND THEN DISSOLVE. SLIGHTLY DRIER AIR WILL
MOVE INTO AREA FOR FRIDAY. HOWEVER...STILL UNSTABLE IN THE AFTN AND
WITH PW'S STILL RATHER HIGH (1.00 INCH) WILL MENTION ISOL AFTN TSTMS.
ANOTHER SURGE OF MOISTURE SLIDES BACK INTO THE AREA ON SATURDAY.
AVN/NGM SHOW QUITE A DIFFERENCE IN FCST HIGH TEMPS ON SATURDAY. WITH
VERY LITTLE AIRMASS CHANGE DECIDED TO GO PERSISTENCE.

EXTENDED FCST SHOWS VERY LITTLE CHANGE TO THIS PATTERN WITH UPPER HIGH
CENTERED OVER 4-CORNERS REGION AND MONSOON FLOW INTO S ID. HAVE BROAD-
BRUSHED FCST WITH CHC POPS AND SEASONABLE TEMPS EACH DAY.

WINTHER

BYI 64/90/62/90 4224

.KSFX WSR-88D...OPERATIONAL...VCP 21.

PIH BB 061/090 059/090 057 06422

.PIH...NONE.

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.